Oklahoma, 2015Flash Flooding in Oklahoma, November 27 to 28, 2015
November 27 to 28, 2015 · NWS SHV · 4 events in 1 county or zone
A deep upper level trough became cut off from the westerlies across the Inter-Mountain West. This trough helped to bring up Gulf of Mexico moisture as well as Eastern Pacific moisture into the Southern Plains and Lower Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough became cut off from the westerlies across the Inter-Mountain West. This trough helped to bring up Gulf of Mexico moisture as well as Eastern Pacific moisture into the Southern Plains and Lower Mississippi Valley. The heavy rain threat was aided by moisture streaming northward from Hurricane Sandra which was just off the western Mexican coast at this time. Rainfall became quite heavy on the 27th and 28th of the month with two day rainfall totals in excess of 4 to 8 inches across portions of the county. The result was widespread flooding across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 27, 1:41 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 27, 1:41 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI NOV 27 2015
.DISCUSSION...
COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR
DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO
NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE
WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX.
UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH
THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.
CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF
MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW
OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT.
SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM
INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES
FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO.
FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN
PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST.
WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH
THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH
IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW
LA ALONG AND AHEAD OF THE COLD FRONT.
RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH
MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT
SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT.
UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO
DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL
HEAVY RAINFALL QUITE POSSIBLE. /VIII./
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 63 54 58 / 60 60 90 80
MLU 63 73 61 69 / 30 30 40 60
DEQ 48 51 47 50 / 100 100 100 80
TXK 53 55 49 52 / 90 90 100 80
ELD 62 67 55 58 / 60 70 90 80
TYR 46 49 46 50 / 90 80 90 80
GGG 49 54 49 53 / 80 80 90 80
LFK 61 65 54 60 / 50 50 50 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR ARZ050-051-
059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR TXZ096-097-
108>112-124>126-136-137.
&&
Hazardous weather outlook, Nov 27, 11:46 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST FRI NOV 27 2015
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-281800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
1146 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY
MORNING...
EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH
TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL
COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW
MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO
DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL
AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS
BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH
FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER
AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON
THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO
DURING THIS WEEKEND.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
281800-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY.
GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND
BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE
ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF
RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING
MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING
WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT
WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER
THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
VIII.
In the hours before
Special weather statement, Nov 27, 11:32 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CST FRI NOV 27 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...
MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN...
ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE...MANY...
ZWOLLE...PLEASANT HILL...NATCHITOCHES...WINNFIELD...COLFAX...
MONTGOMERY...DRY PRONG...CLARKS...GRAYSON...COLUMBIA...JENA...
MIDWAY...OLLA...IDABEL...BROKEN BOW...CLARKSVILLE...BOGATA...
MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...
LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...
QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...
BIG SANDY...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
JACKSONVILLE...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL...PINELAND
1132 AM CST FRI NOV 27 2015
...A MAJOR RISE TO DEVELOP ON THE RED RIVER DURING THE LAST DAYS
OF THIS NOVEMBER AND THROUGH THE FIRST WEEK OF DECEMBER...
...MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER...THE HIGHEST
STAGES SINCE DECEMBER OF 2002...
A VERY HEAVY RAINFALL EVENT CONTINUES TO UNFOLD ACROSS SOUTHERN
OKLAHOMA AND NORTHERN TEXAS. FIVE TO TEN INCHES OF RAIN WITH
ISOLATED AMOUNTS UPWARDS OF A FOOT IS FORECAST TO FALL ACROSS
SOUTHERN OKLAHOMA AND NORTHERN TEXAS NEAR THE RED RIVER.
AS A RESULT OF THE HEAVY RAINFALL...A STEEP RISE WILL DEVELOP ON
THE RED RIVER BELOW LAKE TEXOMA DURING THIS WEEKEND. THIS RISE
WILL THEN MOVE DOWNSTREAM INTO SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA DURING THE FIRST WEEK OF DECEMBER.
MAJOR FLOODING WILL DEVELOP ON THE RED RIVER AT PECAN POINT NORTH
OF DEKALB TEXAS. THE RED RIVER WILL RISE AND CREST NEAR 33.5 FEET
DURING THIS UPCOMING SUNDAY AFTERNOON AND EVENING. FLOOD STAGE AT
PECAN POINT IS 24 FEET. THIS FORECAST CREST AT PECAN POINT WILL BE
SOME 1.5 FEET LOWER THAN WHAT OCCURRED DURING THIS PAST JUNE WHEN
THE RED RIVER CRESTED AT 35.0 FEET DURING JUNE 2ND.
DOWNSTREAM AT THE INDEX BRIDGE ON U.S. HIGHWAY 71 NORTH OF
TEXARKANA...THE RED RIVER WILL CREST NEAR 24 FEET DURING TUESDAY
MORNING OF NEXT WEEK. FLOOD STAGE AT THE INDEX BRIDGE IS 25 FEET.
AT FULTON ARKANSAS...THE RED RIVER WILL RISE AND CREST NEAR 22
FEET DURING WEDNESDAY OF NEXT WEEK. FLOOD STAGE AT FULTON
ARKANSAS IS 27 FEET.
AT SHREVEPORT LOUISIANA...THE RED RIVER WILL RISE AND CREST NEAR
28.5 FEET DURING DECEMBER 5TH. FLOOD STAGE AT SHREVEPORT IS 30
FEET.
EXPECT MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER OF
NORTHEAST TEXAS AS WELL. ON THE SULPHUR RIVER NORTHEAST OF TALCO
TEXAS...EXPECT THE RIVER TO RISE AND CREST NEAR 29.5 FEET DURING
SUNDAY AFTERNOON. FLOOD STAGE NEAR TALCO TEXAS IS 20 FEET. THIS
WILL BE THE HIGHEST CREST ON THE SULPHUR RIVER NEAR TALCO TEXAS
SINCE THAT OF DECEMBER 18 OF 2002 WHEN THE RIVER CRESTED AT 30.99
FEET.
Flash Flood, McCurtain
- When
- November 27, 1:45 PM CST to 4:45 PM CST
- Where
- McCurtain County, 1.99 mi NW of Idabel Arpt to 2.56 mi SSW of Idabel Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.924, -94.870
Numerous roads leading into and out of Idabel, Oklahoma were flooded and closed.
Flash Flood, McCurtain
- When
- November 27, 3:00 PM CST to 4:45 PM CST
- Where
- McCurtain County, 4.51 mi WSW of Hochatown to 6.63 mi SW of Hochatown
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.170, -94.740
A truck was washed off a low water bridge crossing. The driver was able to escape and get to higher ground.
Flash Flood, McCurtain
- When
- November 28, 12:53 AM CST to 10:45 AM CST
- Where
- McCurtain County, 1.56 mi WNW of Broken Bow to 0.92 mi SE of Broken Bow Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.754
City streets were closed in and around Broken Bow, Oklahoma along with several other mountain roads.
Flash Flood, McCurtain
- When
- November 28, 6:00 AM CST to 10:45 AM CST
- Where
- McCurtain County, 3.8 mi E of Boss to 4.64 mi WSW of Kullituklo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.830, -94.804
Stone Haven Road was flooded and closed south of Idabel, Oklahoma.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in North Atlantic Coastal Waters, November 27, 20152 deaths · 5 injured · $1,000 · 1 event
- Winter Weather in Missouri, November 27 to 28, 20151 death · 2 injured · 1 event
- Ice Storm in Oklahoma, November 27 to 29, 2015$9.8 million · 30 events
- Flash Flood in American Samoa, November 27 to 29, 2015$13 million · 1 event
- Tropical Storm in American Samoa, November 27 to 29, 2015$10 million · 1 event
- Flooding and Heavy Rain in Missouri, November 27 to 28, 201520 events
- Ice Storm in Kansas, November 27 to 29, 201511 events
- Flash Flooding and Flooding in Oklahoma, November 27 to 29, 20159 events
- Ice Storm and Winter Weather in Texas, November 27 to 29, 20155 events
- Heavy Rain in Kentucky, November 27 to 28, 20154 events
- Flash Flooding in Texas, November 27 to 28, 2015$10,000 · 4 events
- Dense Fog in New Jersey, November 27, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603182, 603183, 603193, 603195.